Flood, Marathon
- When
- August 21, 9:21 PM CST to August 22, 8:06 AM CST
- Where
- Marathon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Heavy rain that fell in central Wisconsin on the 22nd caused minor flooding on the Big Eau Pleine river near Stratford.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Heavy rain that fell in central Wisconsin on the 22nd caused minor flooding on the Big Eau Pleine river near Stratford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 21, 2:40 PM CST, 6 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT WED AUG 21 2002 FOR TONIGHT...REGIONAL RADARS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS OVER NORTHEAST WISCONSIN SOUTHWEST INTO SOUTHEAST MINNESOTA AND EASTERN IOWA. THINK SEVERE THREAT IS LIMITED TO OUR FAR SOUTHERN TIER OF COUNTIES AROUND OSHKOSH WHERE TEMPERATURES WARMED TO NEAR 80 THIS AFTERNOON. SPC DOES HAVE A SEVERE THUNDERSTORM WATCH OUT FOR SOUTHEAST WISCONSIN UNTIL 8 PM JUST SOUTH OF OUR CWA. FOR TOMORROW...MODEL RH FIELDS WOULD INDICATE A PARTIAL CLEARING TREND ACROSS THE CWA...ESPECIALLY DURING THE AFTERNOON HOURS. WILL BUMP UP WINDS UP TO 15 TO 25 MPH OVER THE EASTERN CWA FROM GREEN BAY AND THE FOX CITIES EAST TO THE LAKE BASED ON ETA SURFACE WIND FORECAST. CANADIAN HIGH WILL BUILD INTO THE REGION THURSDAY NIGHT AND FRIDAY...BRINGING FALLISH CONDITIONS. LOWS UP NORTH WILL DROP INTO THE MIDDLE TO UPPER 40S WHILE READINGS OVER THE SOUTH WILL BE FROM 50 TO 55. HIGHS WILL REACH THE 70S BOTH THURSDAY AND FRIDAY...BUT WILL UNDERCUT GUIDANCE VALUES...ESPECIALLY IN THE EAST DUE TO NORTHEAST FLOW OFF THE COOLER LAKE. A REINFORCING COLD FRONT WILL DROP SOUTHEAST INTO THE AREA ON SATURDAY. ETA WAS PROGGING DECENT LOW LEVEL MOISTURE AHEAD OF IT ALONG WITH 850/700MB LAPSE RATES AROUND 6C. A SLIGHTLY COOLER AIR MASS WILL FILTER INTO ON SUNDAY...THEREFORE WILL DROP HIGH TEMPERATURES BACK A FEW DEGREES FROM THE PREVIOUS FORECAST. REMAINDER OF THE FORECAST PERIOD REMAINS DRY...ASSUMING THAT THE MRF BLOCKING PATTERN DOES DEVELOP. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT WED AUG 21 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN DURING THE AFTERNOON AND EVENING HOURS. THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM MARSHFIELD...TO GREEN BAY...TO KEWAUNEE. THE PRIMARY THREAT WILL BE OF DAMAGING WINDS...AND OCCUR BETWEEN 2:00 PM AND 8:00 PM. IN ADDITION...HEAVY RAINFALL IS POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND THIS EVENING. A STRONG EAST-WEST FRONTAL BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTH OF THE FRONT. THE WIDESPREAD RAIN...EXTENSIVE CLOUD COVER...AND SOUTHEAST WINDS WILL KEEP TEMPERATURES NORTH OF THE FRONT RATHER COOL...AND SHOULD PREVENT ANY STORMS ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN FROM BECOMING SEVERE. SUNSHINE ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WILL LEAD TO MUCH WARMER TEMPERATURES THERE. BRISK SOUTHERLY WINDS WILL BRING THE WARMER AIR NORTHWARD...AND COULD FUEL STRONG OR SEVERE STORMS IN THE VICINITY OF THE FRONT DURING THE AFTERNOON AND EARLY EVENING HOURS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT WED AUG 21 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 4 E PICKETT WI .75 INCH HAIL
08/21/02 WINNEBAGO REPORTED BY WEATHER
SPOTTER.
SACThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313396.